MAUDE Adverse Event Report: BIOMET UK LTD. DELTA CERAMIC FEM HD 36/+3MM; BIOLOX DELTA CER FEM HD LG DIA

BIOMET UK LTD. DELTA CERAMIC FEM HD 36/+3MM; BIOLOX DELTA CER FEM HD LG DIA
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994)
Date of Event 03/01/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Initial report.Report source, foreign - event occurred in (b)(6).The customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Medical product: tprlc 133 type1 bm so 10.0, catalogue number: 51-113100, lot number: 7052810.Medical product: g7 neutral e1 liner 36mm d, catalogue number: 010000856, lot number: 7057314.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported, that: the patient went to have her hip x-rays done post-op.As she was getting into position for her x-ray she felt a 'crunch' and then excruciating pain.The x-ray shows the ceramic head broken into 3 pieces.Surgery is needed to remove broken and affected implants.New implants put in.Patient outcome: revision.
 
Event or Problem Description
It was reported, that: the patient went to have her hip x-rays done post-op.As she was getting into position for her x-ray she felt a 'crunch' and then excruciating pain.Xray shows the ceramic head broken into 3 pieces.Surgery is needed to remove broken and affected implants.New implants were put in.Patient outcome: revision.
 
Additional Manufacturer Narrative
(b)(4).This final report is being submitted to relay supplemental information.Complaint summary: a biolox delta ceramic head, a g7 neutral e1 liner and a taperloc stem were received for analysis after the head fractured after approximately 1 day in service when the patient was moving into position to have her post-operative x-rays taken.Visual examination of the fractured head shows metal transfer marks within the taper, as well as numerous metal transfer marks on all surfaces, likely from contact with the metal stem, acetabular shell and/or from contact with instruments during removal.The received e1 liner presented severe wear and damage from the screw technique used to extract it and from contact with sharp ceramic fragments and/or the edge of the femoral stem taper and/or by a sharp instrument during revision.Evaluation of the provided radiographs showed that the acetabular shell was positioned at about 38.5° inclination, just below the recommended 40°.The received taperloc stem presented damage to the taper and the neck, likely caused by instruments during revision and possibly also by contact with ceramic fragments and/or with the acetabular shell after the biolox delta head fracture.The manufacturing history records (mhrs) of the biolox delta head, g7 neutral e1 liner and taperloc stem have been checked and verified that the parts were manufactured and sterilised in accordance with the applicable specifications.This device is used for treatment.A compatibility check confirms there are no issues.A complaint history search identified additional no similar complaints about the reported item and no additional complaints about the reported item and lot combination.The root cause of the ceramic head fracture could not be determined in this instance.However, the patient¿s bmi, acetabular dysplasia and her movement when getting into position for the x-rays, as well as a sub-optimal component selection during primary surgery may have contributed to the ceramic head fracture.It has been confirmed that the implant is not within the scope or subject of any field actions or recalls which could be attributed to the reported event.No corrective or preventive action is required at this time.If any additional information is discovered or received that may adjust any conclusions or data, a supplemental report will be rendered accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
DELTA CERAMIC FEM HD 36/+3MM
Common Device Name
BIOLOX DELTA CER FEM HD LG DIA
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK   CF31 3XA
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key13665735
Report Number3002806535-2022-00090
Device Sequence Number11927133
Product Code LZO
UDI-Device Identifier00887868271182
UDI-Public00887868271182
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K131684
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number650-0662
Device Lot Number3063441
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/01/2022
Supplement Date Received by Manufacturer05/31/2022
Initial Report FDA Received Date03/04/2022
Supplement Report FDA Received Date05/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEEH10
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age51 YR
Patient SexFemale
Patient Weight72 KG